Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 71, NWS Boston/Norton, MA

July 29, 2013Essex County, Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 5:13 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Jul 29, 2013, 6:00 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:17 PM EDTHAIL 1Andover, MAQUARTER SIZED HAIL ON ROUTE 133 NEAR THE ANDOVER AND LOWELL LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS51 KBOX 292113
SVRBOX
MAC009-017-292200-
/O.NEW.KBOX.SV.W.0071.130729T2113Z-130729T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  WEST CENTRAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 513 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER TEWKSBURY...AND 
  WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOWELL...LAWRENCE...ANDOVER...TEWKSBURY...NORTH ANDOVER...
  WILMINGTON...IPSWICH...MIDDLETON...GEORGETOWN...BOXFORD...
  GROVELAND...TOPSFIELD AND ROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4258 7124 4264 7128 4277 7099 4265 7092
TIME...MOT...LOC 2113Z 238DEG 16KT 4262 7120 
$$

JWD
4 follow-up statements
103 
WWUS51 KBOX 292123
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT MON JUL 29 2013

MAC017-292133-
/O.CAN.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
MIDDLESEX MA-
523 PM EDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIDDLESEX COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST 
INTO ESSEX COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

&&

LAT...LON 4261 7114 4267 7120 4277 7099 4265 7092
TIME...MOT...LOC 2123Z 238DEG 16KT 4264 7115 

$$

MAC009-292200-
/O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
523 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL ESSEX COUNTY...

AT 523 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER ANDOVER...AND WAS MOVING NORTHEAST 
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...ANDOVER...NORTH ANDOVER...IPSWICH...MIDDLETON...
GEORGETOWN...BOXFORD...GROVELAND...TOPSFIELD AND ROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4261 7114 4267 7120 4277 7099 4265 7092
TIME...MOT...LOC 2123Z 238DEG 16KT 4264 7115 

$$

JWD
109 
WWUS51 KBOX 292134
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT MON JUL 29 2013

MAC009-292200-
/O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
534 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL ESSEX COUNTY...

AT 533 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER NORTH ANDOVER...MOVING NORTHEAST AT
20 MPH.

AMATEUR RADIO OPERATORS RECENTLY REPORTED ONE HALF INCH SIZED HAIL 
WITH THIS STORM IN ANDOVER.

LOCATIONS IMPACTED INCLUDE...
ANDOVER...NORTH ANDOVER...IPSWICH...MIDDLETON...GEORGETOWN...
BOXFORD...GROVELAND...TOPSFIELD AND ROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4262 7111 4268 7113 4277 7099 4265 7092
TIME...MOT...LOC 2133Z 238DEG 16KT 4267 7109 

$$

JWD
046 
WWUS51 KBOX 292147
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT MON JUL 29 2013

MAC009-292200-
/O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
547 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL ESSEX COUNTY...

AT 546 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER BOXFORD...AND WAS MOVING NORTHEAST 
AT 20 MPH.

EARLIER...THIS STORM DROPPED QUARTER SIZED HAIL ON ROUTE 133 NEAR 
THE ANDOVER LOWELL LINE AT 517 PM.

LOCATIONS IMPACTED INCLUDE...
NORTH ANDOVER...IPSWICH...GEORGETOWN...BOXFORD...TOPSFIELD AND
ROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4265 7104 4269 7105 4275 7098 4265 7092
TIME...MOT...LOC 2146Z 242DEG 17KT 4268 7101 

$$

JWD
313 
WWUS51 KBOX 292158
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT MON JUL 29 2013

MAC009-292207-
/O.EXP.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
558 PM EDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY WILL
EXPIRE AT 600 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

&&

LAT...LON 4265 7104 4269 7105 4275 7098 4265 7092
TIME...MOT...LOC 2157Z 238DEG 16KT 4268 7101 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:37 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 29, 4:37 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT MON JUL 29 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE
BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER
WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM
APPROACHES NEW ENGLAND LATE THU AND EARLY FRI WITH SHOWERS
LIKELY. COOLER AND MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR
NEXT WEEKEND. ANOTHER COLD FRONT MAY TRIGGER A ROUND OF SHOWERS
AND THUNDERSTORMS SUN AFTERNOON.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
330 PM UPDATE...
WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE
MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL
MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS
REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS
MAKE IT IN OR DIURNAL HEATING DIMINISHES.

TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND
LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A
COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE
EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR
ARRIVING OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE
OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO
SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB
TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER
TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING.
DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR
SEVERAL WEEKS.

TUESDAY NIGHT...
HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES
AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER
60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

* POTENTIAL SOAKING RAIN THU NIGHT
* CHANCE OF SOMEWHAT MORE ORGANIZED SHOWERS/TSTMS SUN
  AFTERNOON/EARLY EVE

OVERVIEW...THE MAIN FOCUS FOR THIS LONG TERM PERIOD WILL BE THE
POTENTIAL FOR A WEAK SURFACE LOW PRES SYSTEM TO PRODUCE
SIGNIFICANT RAFL THU NIGHT. THE OPERATIONAL ECMWF HAS BEEN SHOWING
GOOD RUN TO RUN CONSISTENCY IN DEPICTING THIS FEATURE WITH AT
LEAST SOME SUPPORT FROM THE GFS ENSEMBLES. HAVE EDGED POPS INTO
THE HI CHANCE TO LOW LIKELY CATEGORY FOR THU NIGHT. TOO FAR OUT TO
HAVE MUCH CONFIDENCE IN QPF BUT SEE POTENTIAL FOR A SWATH OF .5 TO
1.00 INCHES WITH LOCALLY HIGHER AMOUNTS. THE REST OF THE PERIOD
LOOKS RELATIVELY DRY EXCEPT FOR A RISK OF WIDELY SCATTERED
AFTERNOON CONVECTION FRI THRU SUN.

WED THRU THU MORNING...LOOKS DRY.

THU AFTERNOON...INCREASING CLOUDS AS PROBABLY WEAK SFC LOW
APPROACHES  FROM SW AHEAD OF A COLD FRONT APPROACHING FROM THE W.
SHOWERS MAY BREAK OUT IN CT RIVER VALLEY OF CT AND MA BY LATE
AFTERNOON.

THU...LOOKING INCREASINGLY LIKELY THAT MOST...IF NOT ALL...OF THE
CWA WILL HAVE MEASURABLE RAFL THU NIGHT. IF THE ECMWF IS ON
TRACK...THEN THE RAFL COULD BE FAIRLY SIGNIFICANT. UPPER JET
STRENGTHENS AS IT PASSES ACROSS NEW ENGLAND BUT FORECAST AREA A
LITTLE DISPLACED FROM RIGHT ENTRANCE REGION. THIS TIME PERIOD IS
FAR ENOUGH IN THE FUTURE TO EXPECT CHANGES IN THE GUIDANCE.

FRI THRU MON...FORECAST AREA IS IN WNW FLOW AND SUSCEPTIBLE TO ONE OR
TWO WEAK COLD FRONTAL PASSAGES...MOST NOTABLY SUN AFTERNOON WHEN
BOTH THE 12Z RUNS OF THE ECMWF AND GFS DEPICT A FAIRLY PRONOUNCED
SHORT WAVE TROF EMBEDDED IN THE WNW FLOW ACCOMPANIED BY 500 MB
TEMPS DROPPING TO THE -16C TO -17C RANGE AND AS A CONSEQUENCE
TOTAL TOTALS ABOVE 50.

COOLER THAN NORMAL WEATHER LOOKS TO BE IN STORE FOR EARLY NEXT
WEEK AS SIGNIFICANT MID LEVEL VORTEX BECOMES ESTABLISHED OVER
EAST CENTRAL CANADA.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS
THROUGH TONIGHT OVER CAPE/ISLANDS.

THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA
AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA.

TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP
OVER ACK THIS EVENING.

MON AND MON NIGHT...HIGH CONFIDENCE VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO
SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

MODERATE TO HIGH CONFIDENCE DURING THE PERIOD.

WED THROUGH MID AFTERNOON THU...VFR CONDITIONS LIKELY.

LATE THU/THU NIGHT...WIDESPREAD MVFR CONDITIONS DEVELOPING WITH AREAS
OF IFR POSSIBLE OVERNIGHT.

FRI THRU SAT...VFR CONDITIONS LIKELY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS
AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

MODERATE TO HIGH CONFIDENCE. NO SIGNIFICANT WIND OR WAVES
EXPECTED THRU THE PERIOD EXCEPT MAY HAVE ENOUGH WIND WITH THE THU
NIGHT SYSTEM FOR SOME 5 FOOTERS IN THE OUTER S COASTAL WATERS.
WAVE WATCH GUIDANCE IS ALSO SUGGESTING SOME 5 FOOTERS IN THE OUTER
S COASTAL WATERS ON SAT BUT NOT CONFIDENT ON THAT HAPPENING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/THOMPSON
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...THOMPSON
AVIATION...KJC/THOMPSON
MARINE...KJC/THOMPSON
Hazardous weather outlook, Jul 29, 4:41 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT MON JUL 29 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
441 PM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270>273-302045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO
60 NM OFFSHORE-
OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE-
OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM
OFFSHORE-
OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM
OFFSHORE-
441 PM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 29, 3:09 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.

LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
      4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181

JWD
Special weather statement, Jul 29, 3:24 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.

BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.

THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
      4226 7187 4230 7184 4220 7164 4202 7198
      4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197

JWD
Special weather statement, Jul 29, 4:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT MON JUL 29 2013

MAZ005-006-NHZ012-292115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
429 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS IN THE MERRIMACK VALLEY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TYNGSBORO TO NEAR MAYNARD...AND WAS MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...DRACUT...PELHAM...NORTH ANDOVER...NEWBURY...
HAVERHILL...WEST NEWBURY...GROVELAND...METHUEN...CHELMSFORD...
CARLISLE...AMESBURY...MERRIMAC...ANDOVER...HUDSON...TYNGSBORO...
TEWKSBURY...BILLERICA AND WESTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4284 7091 4240 7145 4275 7147 4278 7145
      4283 7139 4277 7135 4274 7119 4280 7118
      4281 7116 4282 7112 4281 7107 4286 7103
      4288 7094
TIME...MOT...LOC 2026Z 217DEG 49KT 4267 7137 4245 7144

JWD
Local storm report, Jul 29, 4:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            8-INCH DIAMETER LIMB DOWN ON ROUTE 121.

0130 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.

0200 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
            MINOR STREET FLOODING.

0439 PM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
07/29/2013                   MIDDLESEX          MA   AMATEUR RADIO

            TWO TREES DOWN ON WASHINGTON ST.

&&

JWD
Local storm report, Jul 29, 5:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            8-INCH DIAMETER LIMB DOWN ON ROUTE 121.

0130 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.

0200 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
            MINOR STREET FLOODING.

0439 PM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
07/29/2013                   MIDDLESEX          MA   AMATEUR RADIO

            TWO TREES DOWN ON WASHINGTON ST.

0440 PM     HAIL             HUDSON                  42.76N  71.43W
07/29/2013  M1.50 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

&&

WS
Local storm report, Jul 29, 5:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            8-INCH DIAMETER LIMB DOWN ON ROUTE 121.

0130 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.

0200 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
            MINOR STREET FLOODING.

0439 PM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
07/29/2013                   MIDDLESEX          MA   AMATEUR RADIO

            TWO TREES DOWN ON WASHINGTON ST.

0440 PM     HAIL             HUDSON                  42.76N  71.43W
07/29/2013  M1.50 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0445 PM     NON-TSTM WND DMG WELLESLEY               42.30N  71.29W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 135 EAST NEAR WELLESLEY COLLEGE.
            POWER LINES DOWN ON HOWE ST.

&&

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Jul 29, 12:35 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 29, 12:45 PM EDTSevere Thunderstorm WarningBOXNorfolk45 min
Jul 29, 1:06 PM EDTAreal Flood AdvisoryBOXNorfolk, Suffolk114 min
Jul 29, 1:32 PM EDTSpecial Weather StatementBOXSuffolk43 min
Jul 29, 1:38 PM EDTSpecial Marine WarningBOX52 min
Jul 29, 3:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 29, 3:24 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 29, 3:36 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Jul 29, 4:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk48 min
Jul 29, 4:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk49 min
Jul 29, 4:29 PM EDTSpecial Weather StatementBOXMiddlesex46 min
Jul 29, 4:32 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex43 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk47 min
Jul 29, 4:59 PM EDTSpecial Marine WarningBOX46 min
Jul 29, 6:41 PM EDTSpecial Weather StatementBOXMiddlesex49 min
Jul 29, 7:04 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Jul 29, 7:18 PM EDTSpecial Marine WarningBOX57 min
Jul 29, 7:26 PM EDTSpecial Weather StatementBOXSuffolk49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.